Alert archive / Georgia / Frost Advisories in 2021

Frost Advisory 1, NWS Tallahassee, FL

April 1, 20215 counties in Georgia; Coffee County, Dale County, Henry County, Alabama

NWS Tallahassee, FL issued this frost advisory at Apr 1, 2021, 2:48 PM EDT for 5 counties in Georgia; Coffee County, Dale County, Henry County, Alabama. It took effect at Apr 2, 2021, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2021, 2:48 PM EDT (18:48 UTC)
In effect from
Apr 2, 2021, 2:00 AM EDT
Expired
Apr 2, 2021, 9:00 AM EDT
In force
7 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Henry County, AL, Clay County, GA, Lee County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 46 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -318 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-318 m²/s²
0-3 km storm-relative helicity
-65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WWUS72 KTAE 011848
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
248 PM EDT Thu Apr 1 2021

...FROST ADVISORY IN EFFECT TONIGHT FOR PORTIONS OF SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA...

ALZ065>067-GAZ120>122-124-126-021300-
/O.NEW.KTAE.FR.Y.0001.210402T0600Z-210402T1300Z/
Coffee-Dale-Henry-Quitman-Clay-Randolph-Terrell-Lee-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Clarks Mill, 
Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, 
Forrester, Leesburg, and Palmyra
248 PM EDT Thu Apr 1 2021 /148 PM CDT Thu Apr 1 2021/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ FRIDAY...

The National Weather Service in Tallahassee has issued a Frost
Advisory, which is in effect from 2 AM EDT /1 AM CDT/ to 9 AM EDT
/8 AM CDT/ Friday. 

* TEMPERATURE...Falling to between 33 and 35 degrees.

* IMPACTS...Areas of frost early Friday morning could damage
  sensitive plants.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
1 follow-up statement
633 
WWUS72 KTAE 020622
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
222 AM EDT Fri Apr 2 2021

...FROST ADVISORY IN EFFECT TONIGHT FOR PORTIONS OF SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA...

ALZ065>067-GAZ120>122-124-126-022100-
/O.NEW.KTAE.FR.Y.0002.210403T0600Z-210403T1300Z/
/O.CON.KTAE.FR.Y.0001.000000T0000Z-210402T1300Z/
Coffee-Dale-Henry-Quitman-Clay-Randolph-Terrell-Lee-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Crossroads, Georgetown, Hatcher, 
Wire Bridge, Union, Bagby State Park, Days Crossroads, 
Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, 
Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, 
Shivers Mill, Springvale, Springvale Station, Clarks Mill, 
Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, 
Forrester, Leesburg, and Palmyra
222 AM EDT Fri Apr 2 2021 /122 AM CDT Fri Apr 2 2021/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY...

* WHAT...For the Frost Advisory, temperatures as low as 33 will
  result in frost formation.

* WHERE...In Alabama, Coffee, Dale and Henry Counties. In 
  Georgia, Quitman, Clay, Randolph, Terrell and Lee Counties.

* WHEN...For the first Frost Advisory, until 9 AM EDT /8 AM CDT/
  this morning. For the second Frost Advisory, from 2 AM EDT /1 AM
  CDT/ to 9 AM EDT /8 AM CDT/ Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ALZ068-069-FLZ007>019-026>029-034-115-118-127-128-134-GAZ123-125-
127>131-142>148-155>161-022100-
/O.NEW.KTAE.FR.Y.0002.210403T0600Z-210403T1300Z/
Geneva-Houston-North Walton-Central Walton-Holmes-Washington-
Jackson-Inland Bay-Calhoun-Inland Gulf-Inland Franklin-Gadsden-
Leon-Inland Jefferson-Madison-Liberty-Inland Wakulla-
Inland Taylor-Lafayette-Inland Dixie-Coastal Franklin-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Dougherty-Worth-Turner-Tift-Ben Hill-Irwin-Early-Miller-Baker-
Mitchell-Colquitt-Cook-Berrien-Seminole-Decatur-Grady-Thomas-
Brooks-Lowndes-Lanier-
Including the cities of Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, 
Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, 
Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, 
Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, 
Hardin Heights, Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, 
Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake,
Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, 
Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, 
Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, 
Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, 
Jonesboro, Old Town, Apalachicola, Apalachicola Airport, 
Bay City, Tilton, Creels, Hays Place, High Bluff, Buckhorn, 
Medart, Panacea, Sopchoppy, Port Leon, Saint Marks, Adams Beach, 
Blue Springs, Cedar Island, Dekle Beach, Fish Creek, 
Howell Place, Yellow Jacket, Horseshoe Beach, Jena, 
Shired Island, Suwannee, Arlington, Commissary Hill, 
Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Albany, 
East Albany, Lockett Crossing, Pretoria, 
Southwest Ga Regional A/P, Turner City, Walker, Alfords, Gammage,
Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn,
Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, 
Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, 
Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, 
Blakely, Centerville, Cuba, Early Co A/P, Enterprise, Mayhaw, 
Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, 
Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, 
Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, 
Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport,
Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, 
Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, 
Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, 
Pine Park, Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, 
Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, 
Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville
222 AM EDT Fri Apr 2 2021 /122 AM CDT Fri Apr 2 2021/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of southeast Alabama, south central and 
  southwest Georgia and the Big Bend and Panhandle of Florida.

* WHEN...From 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/ 
  Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

DVD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Apr 1, 1:21 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 1, 1:21 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
121 PM EDT Thu Apr 1 2021

.AVIATION...
[Through 18Z Friday]
Northerly to northwesterly winds will remain brisk through the
afternoon, occasionally gusting above 25 knots. Winds will weaken
overnight, but rise back to around 12 knots out of the NE by mid
morning on Friday. Otherwise, VFR conditions will prevail at all
terminals through the period.

&&

.PREV DISCUSSION [1031 AM EDT]...

.NEAR TERM [Through Tonight]...

Skies will be clearing today with much drier air moving into the
area behind a cold front. The main concern will be gusty winds. A
wind advisory has been issued along the coast from Walton to
Franklin county where peak gusts near 40 mph are expected.
Elsewhere, gusts of 30-35 mph will be common. Winds are expected to
diminish later this afternoon with high temperatures ranging from
the upper 50s to mid 60s.

For tonight, chilly conditions are likely with temperatures around
15 degrees below average for this time of year. Lows are expected to
bottom out in the 30s across most of the area with some mid 30s
possible across the northern areas. Significant frost looks
questionable, however, as winds are not expected to go completely
calm with the relative humidity somewhat low for significant frost
formation.

.SHORT TERM [Friday Through Saturday]...

A much cooler and drier air mass is in store in the wake of this
morning's strong cold frontal passage. A ~1035 hPa surface high
settles into the TN Valley Friday morning and further south into our
area through Saturday. Friday Night/Saturday morning continues to
look the coldest with the boundary layer favored to decouple across
much of the area, leading to light winds. Temperatures will have
greater downward potential given the dry air mass in place with dew
points in the mid to upper 20s. Sided with the colder envelope of
guidance, with lows in the low to mid-30s away from the gulf coast.
In collaboration with surrounding offices, have indicated patchy
frost away from the gulf coast. At this time, I don't see reaching
the saturation point near the surface, so this would preclude a
more widespread frost, limiting it to more sheltered locations. In
addition, some of these sheltered locations/good radiators could hit
the freezing mark, but again this looks localized. We're not too
far away from frost/freeze criteria, so this will continue to be
monitored. Otherwise, dry weather on Friday and Saturday with highs
in the 60s.

.LONG TERM [Saturday Night Through Thursday]...

The pattern features deep layer ridging this weekend into early next
next week, which begins to break down by mid-week. A southern stream
shortwave moves south of the area late this weekend into early next
week. A deep easterly flow sets up thru much of the period w/ high
pressure to the north, then gradually veers to the southwest by mid-
week. It's possible some showers move across the gulf waters late
this weekend into early next week with the greater forcing from the
aforementioned shortwave, but most of the guidance continues to keep
it dry on land for now with the ridge dominating. Temperatures will
continue moderating through period, turning above average beyond
Monday.

.MARINE...

Strong northwest winds in the wake of a cold front will gust in
excess of gale force for the waters west of Apalachicola through
early this afternoon. Wave heights will max out this afternoon at 4
to 7 feet over the nearshore waters west of the Ochlocknee River,
and 7 to 10 feet over the offshore waters. Otherwise, a Small Craft
Advisory remains in effect through early Friday afternoon for all of
the coastal waters. Tranquil boating conditions are expected to
return late this weekend into early next week.

.FIRE WEATHER...

Fire weather concerns will be elevated today due to gusty northwest
winds and relative humidity values near critical levels, along with
high dispersions. However, the fuel moisture criteria for red flag
conditions is not expected to be met for any of the three states, so
no red flag warning will be issued. The dry airmass is expected to
persist for Friday and through the weekend. We'll need to keep an
eye on the winds on Friday in case fuels dry out quickly in portions
of northwest Florida for possible red flag conditions then, although
wind and fuel moisture will likely be borderline.

.HYDROLOGY...

Rainfall from the cold frontal passage on late Thursday into early
Thursday was generally below 1 inch across much of the region, but
there were some localized 1-2 inch amounts. That looks to be it for
now with a dry stretch of weather through the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   38  62  37  68  43 /   0   0   0   0   0
Panama City   41  62  43  67  47 /   0   0   0   0   0
Dothan        34  59  36  66  40 /   0   0   0   0   0
Albany        35  60  35  66  39 /   0   0   0   0   0
Valdosta      37  60  36  67  40 /   0   0   0   0   0
Cross City    38  64  37  71  43 /   0   0   0   0   0
Apalachicola  40  62  45  65  49 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 2 PM EDT /1 PM CDT/ this afternoon for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

     High Rip Current Risk through late tonight for Coastal Gulf.

GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT Friday for Apalachee Bay or
     Coastal Waters From Keaton Beach to Ochlockonee River FL
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM.

     Small Craft Advisory until 1 PM CDT Friday for Coastal waters
     from Mexico Beach to Apalachicola FL out 20 NM-Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM-Waters from Apalachicola to Mexico Beach FL from
     20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
     County Line FL from 20 to 60 NM.

     Gale Warning until 1 PM CDT this afternoon for Coastal waters
     from Mexico Beach to Apalachicola FL out 20 NM-Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM-Waters from Apalachicola to Mexico Beach FL from
     20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
     County Line FL from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...LF
LONG TERM...LF
AVIATION...Camp
MARINE...LF
FIRE WEATHER...DVD
HYDROLOGY...LF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:29 PM EDTSpecial Weather StatementTAEBrooks, Lanier, Lowndes46 min

Nearby

Frost Advisories in Georgia, 2021Frost Advisories in Alabama, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.